MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGE
Catalog Number 329416
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd ultra-fine insulin syringe there was an issue with needle breaking and hole in syringe.There was no report of injury or further medical intervention.
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacturer: yes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: customer returned (1) 1cc, 8mm, 31g syringe in an open poly bag from lot # 7241532.Customer states that the needle broke off in the vial and there is a hole in the hub and barrel.The returned syringe was examined under the microscope and exhibited a detached cannula.The barrel exhibited adhesive runoff onto the he barrel tip and little adhesive was observed inside the hub.No holes in the barrel or hub were observed.A review of the device history record was completed for batch# 7241532.All inspections were performed per the applicable operations qc specifications.There were two (2) notifications [200712856, 200712892] noted for insufficient adhesive.There were five (5) notifications [200712495, 200712933, 200712764, 200712494, 200712877] noted that did not pertain to the complaint.Based on the samples / photo(s) received the investigation concluded: -confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (adhesive runoff onto barrel) -unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure (holes in barrel and hub) investigation conclusion: probable root cause determined to be misalignment during application of adhesive on the needle lines.When this occurs, adhesive runover onto the hub or possible the cannula may occur.Additionally, adhesive may be inaccurately applied to the rubberized pull wheel on the line, which can additionally transfer adhesive to the cannula during routine use.Capa 226773 has been opened to address this issue for 1ml syringes.
 
Event or Problem Description

Brand Name
BD ULTRA-FINE INSULIN SYRINGE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7695836
Report Number1920898-2018-00509
Device Sequence Number11095182
Product Code FMF
UDI-Device Identifier00382903294169
UDI-Public00382903294169
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number329416
Device Lot Number7241532
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer06/25/2018
06/25/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date08/07/2018
09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;